Alert archive / Massachusetts / Special Weather Statements in 2014
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 5, 2014, 9:07 PM EDT for Worcester County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2014, 9:07 PM EDT (01:07 UTC)
- Expired
- Aug 5, 2014, 9:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
County Worcester County, MA
The radar
The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279
WWUS81 KBOX 060107
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
907 PM EDT TUE AUG 5 2014
MAZ004-010-060145-
NORTHERN WORCESTER-EASTERN HAMPSHIRE-
907 PM EDT TUE AUG 5 2014
...STRONG THUNDERSTORMS DEVELOPING IN EASTERN HAMPDEN...SOUTHEASTERN
HAMPSHIRE...SOUTHEASTERN FRANKLIN AND WEST CENTRAL WORCESTER COUNTIES
COUNTIES...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELCHERTOWN...OR 9 MILES EAST OF AMHERST...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELCHERTOWN...SPENCER...WARE...RUTLAND...GRANBY...BARRE...WARREN...
NORTH BROOKFIELD...WEST BROOKFIELD...HARDWICK...EAST BROOKFIELD...
OAKHAM...PELHAM...PETERSHAM...NEW BRAINTREE AND NEW SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING MAY TAKE PLACE. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4237 7236 4231 7236 4232 7233 4238 7231
4241 7199 4223 7199 4224 7211 4224 7246
4236 7246
TIME...MOT...LOC 0106Z 269DEG 18KT 4232 7234
$$
WTBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:41 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 5, 6:41 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
641 PM EDT TUE AUG 5 2014
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS DIMINISH EARLY TONIGHT...THEN
RE-FORM ON WEDNESDAY. TROPICAL STORM BERTHA WILL PASS WELL
SOUTHEAST OF NEW ENGLAND...BRINGING THE THREAT OF HIGH SURF AND
DANGEROUS RIP CURRENTS ALONG THE COAST. A COLD FRONT WILL MOVE
OFFSHORE WEDNESDAY NIGHT. UPPER TROUGH LINGERS OVER THE REGION
THURSDAY...THEN WILL MOVE EAST DURING FRIDAY. HIGH PRESSURE BUILDS
OVER THE REGION FOR THE WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
7 PM UPDATE...
CONVECTION FROM HUDSON VALLEY MOVING INTO NORTHWEST MASS. THIS MAY
LINGER FOR AN HOUR OR TWO IN NORTHWEST MASS/SOUTHWEST NH BUT
SHOULD DIMINISH WITH THE SETTING SUN. MEANWHILE...FOGBANK SOUTH
AND EAST OF NANTUCKET IS POSITIONED TO MAINTAIN ITSELF OVER THE
ISLAND THROUGH THE NIGHT. ALSO EXPECT THE FOG TO EXPAND NORTH/WEST
AFTER MIDNIGHT AFFECTING THE CAPE/ISLANDS AND PARTS OF THE SOUTH
COAST. ONLY SMALL ADJUSTMENTS TO THE GRIDS.
PREVIOUS DISCUSSION...
TONIGHT... TROPICAL STORM BERTHA WILL PASS WELL SE OF NANTUCKET
OVERNIGHT WITH INCREASING S SWELLS. MORE DETAILS IN MARINE
SECTION. ONCE THIS PUSHES FURTHER OFFSHORE...THIS WILL ALLOW BROAD
H5 TROUGH TO BEGIN TO WORK E. A PRE FRONTAL TROUGH /OF SORTS/ WILL
WORK INTO NORTHERN AND WESTERN AREAS EARLY TONIGHT WITH SOME SCT
SHOWERS/ ISOLD TSTMS. NOT A LOT OF UPPER SUPPORT WITH THIS
SYSTEM...BUT NOTING PWATS GRADUALLY INCREASE TO 1.5 INCHES INLAND.
WITH LACK OF DIURNAL HEATING AS WELL AS MORE STABLE AIRMASS OVER
THE E AND S...THE TROUGH WILL TEND TO WEAKEN AND PRECIP WILL
BECOME SPOTTY AT BEST.
WILL SEE TEMPS FALL THROUGH THE 60S WELL INLAND AS SOMEWHAT DRIER
AIR WORKS IN. DEWPTS DO NOT FALL AS QUICKLY AS PREVIOUSLY THOUGHT
SO...ESPECIALLY IN THOSE AREAS THAT MAY RECEIVE SOME RAINFALL WELL
INLAND...PATCHY FOG WILL LIKELY REDEVELOP MAINLY IN THE NORMALLY
PRONE INLAND VALLEYS TOWARD DAYBREAK. AS FOR COASTAL AREAS...
WILL SEE ANOTHER ROUND OF LOW CLOUDS AND AREAS OF FOG WITH VSBYS
DOWN BELOW 1 MILE ESPECIALLY ACROSS CAPE COD AND THE ISLANDS.
ALREADY HAVE LOW VSBYS IN FOG LINGERING ACROSS NANTUCKET AT THIS
HOUR...WHICH WILL LINGER THERE ALL NIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...
AS WEAK TROUGH BROADENS OUT EVEN FURTHER ACROSS SOUTHERN AREAS
WEDNESDAY MORNING...MAIN UPPER TROUGH WITH ANOTHER SURFACE FEATURE
WILL BE THE FOCUS OF SHOWERS/TSTMS THROUGH A GOOD PORTION OF THE
DAY ACROSS THE REGION. PWATS WILL ALSO TEND TO INCREASE TO 1.5 TO
1.6 INCHES...HIGHEST ACROSS SOUTH COASTAL AREAS. EXPECT SB CAPES
TO INCREASE TO 1000-1500 J/KG BY MIDDAY. LEFT FRONT ENTRANCE
REGION OF H3 JET MOVES CLOSE TO OR JUST S OF THE REGION DURING THE
AFTERNOON. EXPECT TOTAL TOTALS AROUND 50 DURING THE LATE MORNING
AND AFTERNOON...AS WELL AS K INDICES IN THE LOWER 30S.
COULD SEE LOCALLY HEAVY RAINFALL...STRONG WIND GUSTS AND SOME HAIL
IN SOME THUNDERSTORMS DURING THE DAY ON WEDNESDAY AS THE UPPER
TROUGH WORKS IN AND THE H3 JET CROSSES. LEFTOVER HIGH DEWPTS
ACROSS CENTRAL AND SOUTHERN AREAS WILL ALSO ENHANCE ANY
CONVECTION DURING THE AFTERNOON. EXPECT HIGHS TEMPS ONLY AROUND
80.
WEDNESDAY NIGHT...
EXPECT H5 TROUGH WILL LINGER ACROSS THE REGION...BUT MOST OF THE
INSTABILITY WILL EXIT AS THE UPPER JET WORKS OUT OF THE REGION.
WILL SEE CHANCE OF SHOWERS/ISOLD TSTMS MAINLY ACROSS CENTRAL AND
SOUTHERN AREAS THAT SHOULD WEAKEN AND PUSH OFFSHORE BY AROUND
MIDNIGHT AS CLEARING PUSHES IN. DRIER...COOLER AIR WORKS IN TO
NORTHERN AREAS AS TEMPS WILL FALL BACK TO THE UPPER 50S...BUT
READINGS WILL REMAIN IN THE 60 TO 65 DEGREE RANGE ALONG THE
IMMEDIATE COAST AS WELL AS SE MA/RI.
MODELS ARE SIGNALING ANOTHER VIGOROUS H5 SHORT WAVE ROTATING
AROUND THE BASE OF THE TROUGH...APPROACHING THE REGION BY 12Z THU.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
BIG PICTURE... UPPER TROUGH AND COLD POOL MOVE EAST FROM THE GREAT
LAKES...REACHING NEW ENGLAND THURSDAY AND THE MARITIMES FRIDAY.
UPPER RIDGE THEN BUILDS OVER THE REGION. THIS SHOULD BRING DRY
WEATHER AND WARM TEMPERATURES THROUGH EARLY NEXT WEEK.
THE DAILIES...
THURSDAY-FRIDAY... COLD AIR ALOFT WITHIN THE UPPER TROUGH WILL
DESTABILIZE THE AIRMASS. TOTALS ON THURSDAY ARE EXPECTED TO REACH
THE MID 50S...WITH A MOIST LAYER BETWEEN 875 AND 825 MB. EXPECT
DIURNAL CUMULUS ALONG WITH SCATTERED SHOWERS/TSTMS THURSDAY. TEMPS
ALOFT WARM A LITTLE FRIDAY BUT SIMILAR MOIST LAYER ALOFT. EXPECT
DIURNAL CLOUDS FRIDAY BUT WITH MORE ISOLATED SHOWERS. MIXING TO 850
MB THURSDAY AND AT LEAST 825 MB FRIDAY...SUPPORTING MAX TEMPS IN THE
UPPER 70S THURSDAY AND LOWER 80S FRIDAY. GFS SUGGESTS SEA BREEZE
EACH DAY...PRESSURE GRADIENT SEEMS TO CONFLICT WITH THIS THURSDAY
BUT IS SUPPORTIVE FOR FRIDAY. ECMWF SUPPORTS SEA BREEZES BOTH DAYS
WITH A WEAK PRESSURE GRADIENT IN PLACE.
SATURDAY THROUGH MONDAY... HIGH PRESSURE BUILDS OVER THE REGION.
LIGHT WINDS WITH ONSHORE FLOW NEAR THE COAST. TEMPS ALOFT SUPPORT
LOW-MID 80S INLAND AND COOLER TEMPS NEAR THE COAST.
TUESDAY... HIGH PRESSURE STILL IN CONTROL AND SHOULD PROVIDE A FAIR
WEATHER DAY. LOW PRESSURE IN THE SOUTHERN STREAM RACES OUT TO SEA
WELL SOUTH OF NEW ENGLAND...BUT COULD SPREAD A FEW CLOUDS OUR WAY ON
TUESDAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...THROUGH WEDNESDAY...
TONIGHT...MODERATE CONFIDENCE.
EXPECT ANY LEFTOVER SHOWERS/TSTMS ACROSS WESTERN MASS AND SOUTHERN NH
TO WEAKEN BY 02Z-03Z...BUT COULD STILL SEE ISOLD SHOWERS
OVERNIGHT ACROSS THE REGION. WILL ALSO SEE AREAS OF MVFR-IFR CIGS
ALONG S COAST...CAPE COD AND THE ISLANDS AFTER 03Z. LOCALLY IFR-
VLIFR MAINLY ON OUTER CAPE COD AND NANTUCKET. AREAS OF IFR IN FOG
POSSIBLE IN THE CT VALLEY AFTER MIDNGIHT.
WEDNESDAY...MODERATE CONFIDENCE.
MVFR-VLIFR CIGS/VSBYS DISSIPATE BY MID MORNING. SEA BREEZES
AROUND 15Z BECOME THE FOCUS FOR SHRA/TSRA ACROSS INTERIOR E/SE MA
AND ALL OF RI. ACTIVITY FURTHER N AND W POSSIBLE.
WEDNESDAY NIGHT...MODERATE CONFIDENCE.
LOCAL IFR CIGS/VSBYS ACROSS OUTER CAPE COD AND NANTUCKET EARLY...
THEN ACROSS INTERIOR VALLEYS OF S NH/N CENTRAL AND NW MA TOWARD
DAYBREAK. OTHERWISE...MAINLY VFR.
KBOS TERMINAL...MODERATE CONFIDENCE. SEA BREEZE REDEVELOPING BY
MIDDAY WEDNESDAY.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF.
OUTLOOK...THURSDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
THURSDAY-FRIDAY...VFR. BRIEF MVFR CIGS/VSBYS POSSIBLE IN AFTERNOON
SHOWER OR THUNDERSTORM...MAINLY THURSDAY.
SATURDAY-SUNDAY...VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
S-SE SWELLS WILL INCREASE AS TROPICAL STORM BERTHA MAKES ITS
CLOSEST APPROACH LATE TONIGHT. WILL SEE HIGH RISK OF RIP CURRENTS
ALONG S COASTAL RI AND THE ISLANDS DURING WED...STATEMENT HAS BEEN
ISSUED.
EXPECT SWELLS UP TO 5-6 FT ON THE OUTER WATERS. LOW CHANCE OF 7
FOOT SWELLS WELL OFFSHORE WED AND WED NIGHT. HAVE EXTENDED THE
SMALL CRAFTS FOR THE SOUTHERN OUTER WATERS THROUGH WED NIGHT.
LOW CLOUDS AND FOG WILL RETURN LATE TONIGHT INTO WEDNESDAY
MORNING...WITH VSBYS AGAIN BELOW 1SM IN SOME AREAS MAINLY S
COAST...CAPE COD AND THE ISLANDS. SCT SHOWERS/TSTMS POSSIBLE
DURING WED AND EARLY WED NIGHT ACROSS THE WATERS.
OUTLOOK...THURSDAY THROUGH SUNDAY...MODERATE CONFIDENCE.
HIGH PRESSURE BUILDS FROM THE WEST. LINGERING CHANCE OF A
THUNDERSTORM THURSDAY AFTERNOON...ESPECIALLY NEARSHORE. THERE MAY BE
A LINGERING 5 FOOT SWELL ON THE SOUTHERN OUTER WATERS FROM TROPICAL
STORM BERTHA THURSDAY MORNING...BUT THIS SHOULD SUBSIDE DURING THE
DAY. OTHERWISE...WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT
ADVISORY THRESHOLDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
TO 6 AM EDT THURSDAY FOR ANZ254>256.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
TO 6 PM EDT WEDNESDAY FOR ANZ235-237.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...WTB/EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVTHazardous weather outlook, Aug 5, 4:32 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EDT TUE AUG 5 2014 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>005-062045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 432 PM EDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ON WEDNESDAY MAY PRODUCE GUSTY WINDS AND HAIL...AS WELL AS LOCALLY HEAVY DOWNPOURS. LOCAL URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ023-024-RIZ006>008-062045- DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 432 PM EDT TUE AUG 5 2014 ...HIGH RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. TROPICAL STORM BERTHA IS FORECAST TO PASS ROUGHLY 300 NM SOUTHEAST OF NANTUCKET EARLY WEDNESDAY. MARINERS...PARTICULARLY THOSE PLANNING TO TRAVEL EAST FROM NANTUCKET...SHOULD STAY TUNED TO THE LATEST FORECASTS AND DISCUSSIONS FROM BOTH THE NATIONAL WEATHER SERVICE IN TAUNTON MASSACHUSETTS AND THE NATIONAL HURRICANE CENTER REGARDING THIS STORM. OTHERWISE...THE MAIN IMPACT TO THE COASTAL WATERS IS EXPECTED TO BE 5-8 FOOT SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-062045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 432 PM EDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TROPICAL STORM BERTHA IS FORECAST TO PASS ROUGHLY 300 NM SOUTHEAST OF NANTUCKET EARLY WEDNESDAY. MARINERS...PARTICULARLY THOSE PLANNING TO TRAVEL EAST FROM NANTUCKET...SHOULD STAY TUNED TO THE LATEST FORECASTS AND DISCUSSIONS FROM BOTH THE NATIONAL WEATHER SERVICE IN TAUNTON MASSACHUSETTS AND THE NATIONAL HURRICANE CENTER REGARDING THIS STORM. OTHERWISE...THE MAIN IMPACT TO THE COASTAL WATERS IS EXPECTED TO BE 5-8 FOOT SWELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 5, 7:46 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EDT TUE AUG 5 2014
MAZ002-003-060045-
WESTERN FRANKLIN-EASTERN FRANKLIN-
746 PM EDT TUE AUG 5 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN HAMPSHIRE AND
CENTRAL FRANKLIN COUNTIES COUNTIES...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER CONWAY...OR 9 MILES SOUTHWEST OF
GREENFIELD...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEERFIELD...MONTAGUE...HADLEY...SUNDERLAND...CONWAY...
LEVERETT...SHUTESBURY...WHATELY AND WENDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4253 7271 4255 7242 4242 7243 4242 7249
4243 7249 4242 7256 4243 7270
TIME...MOT...LOC 2343Z 271DEG 10KT 4249 7268
WTBSpecial weather statement, Aug 5, 8:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 819 PM EDT TUE AUG 5 2014 MAZ003-004-060100- EASTERN FRANKLIN-NORTHERN WORCESTER- 819 PM EDT TUE AUG 5 2014 ...STRONG THUNDERSTORMS IN EAST CENTRAL FRANKLIN AND NORTHWESTERN WORCESTER COUNTIES COUNTIES... AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WENDELL...OR 8 MILES SOUTHWEST OF ORANGE... MOVING EAST AT 20 MPH. WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORANGE...GARDNER...ATHOL...WINCHENDON...MONTAGUE...TEMPLETON... HUBBARDSTON...NORTHFIELD...LEVERETT...ERVING...SHUTESBURY... PHILLIPSTON...GILL...ROYALSTON...PETERSHAM...NEW SALEM...WENDELL AND WARWICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4245 7248 4261 7251 4270 7207 4250 7198 TIME...MOT...LOC 0017Z 258DEG 17KT 4254 7244 WTB
Special weather statement, Aug 5, 8:23 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
823 PM EDT TUE AUG 5 2014
MAZ003-008>010-060100-
WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-
823 PM EDT TUE AUG 5 2014
...STRONG THUNDERSTORMS DEVELOPING IN NORTHWESTERN HAMPDEN...
SOUTHWESTERN HAMPSHIRE AND SOUTHWESTERN FRANKLIN COUNTIES COUNTIES...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER BECKET...OR 14 MILES SOUTHEAST OF
PITTSFIELD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOLYOKE...NORTHAMPTON...EASTHAMPTON...SOUTHAMPTON...HATFIELD...
WILLIAMSBURG...HUNTINGTON...RUSSELL...WESTHAMPTON...WHATELY...
CHESTER...BLANDFORD...CHESTERFIELD...WORTHINGTON...GOSHEN...
CUMMINGTON...MONTGOMERY AND MIDDLEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING MAY OCCUR. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4238 7301 4242 7300 4245 7280 4245 7268
4247 7264 4227 7263 4223 7266 4221 7269
4222 7301 4231 7300 4231 7303 4232 7305
4239 7306
TIME...MOT...LOC 0022Z 265DEG 14KT 4232 7305
WTBSpecial weather statement, Aug 5, 9:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
907 PM EDT TUE AUG 5 2014
MAZ004-010-060145-
NORTHERN WORCESTER-EASTERN HAMPSHIRE-
907 PM EDT TUE AUG 5 2014
...STRONG THUNDERSTORMS DEVELOPING IN EASTERN HAMPDEN...SOUTHEASTERN
HAMPSHIRE...SOUTHEASTERN FRANKLIN AND WEST CENTRAL WORCESTER COUNTIES
COUNTIES...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BELCHERTOWN...OR 9 MILES EAST OF AMHERST...
MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELCHERTOWN...SPENCER...WARE...RUTLAND...GRANBY...BARRE...WARREN...
NORTH BROOKFIELD...WEST BROOKFIELD...HARDWICK...EAST BROOKFIELD...
OAKHAM...PELHAM...PETERSHAM...NEW BRAINTREE AND NEW SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING MAY TAKE PLACE. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4237 7236 4231 7236 4232 7233 4238 7231
4241 7199 4223 7199 4224 7211 4224 7246
4236 7246
TIME...MOT...LOC 0106Z 269DEG 18KT 4232 7234
WTBThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:19 PM EDT | Special Weather Statement | BOX | Franklin | 41 min |
| Aug 5, 8:23 PM EDT | Special Weather Statement | BOX | Hampshire | 37 min |
| Aug 5, 8:31 PM EDT | Areal Flood Advisory | BOX | Franklin | 119 min |
| Aug 5, 9:57 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 2 hr |
| Aug 6, 12:46 PM EDT | Special Weather Statement | BOX | Norfolk | 44 min |
| Aug 6, 2:38 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
| Aug 6, 2:48 PM EDT | Special Weather Statement | BOX | Norfolk | 42 min |
| Aug 6, 2:52 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 6, 3:00 PM EDT | Special Weather Statement | BOX | Barnstable | 45 min |
| Aug 6, 3:32 PM EDT | Special Weather Statement | BOX | Barnstable | 43 min |
| Aug 6, 3:33 PM EDT | Special Weather Statement | BOX | Plymouth | 42 min |
| Aug 6, 3:51 PM EDT | Special Marine Warning | BOX | 39 min | |
| Aug 6, 3:53 PM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Aug 6, 4:11 PM EDT | Special Weather Statement | BOX | Bristol | 49 min |
| Aug 6, 4:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 6, 4:15 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 2 hr |
| Aug 6, 4:16 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 44 min |
| Aug 6, 4:48 PM EDT | Areal Flood Advisory | BOX | Barnstable, Plymouth | 117 min |
| Aug 6, 5:01 PM EDT | Special Weather Statement | BOX | Barnstable | 44 min |
| Aug 6, 5:13 PM EDT | Areal Flood Advisory | BOX | Barnstable | 2 hr |
Nearby
Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.